MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 2L: 5FR X 40CM W/ 130CM SS SWG; CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PI PICC 2L: 5FR X 40CM W/ 130CM SS SWG; CATHETER, INTRAVASCULAR, THER
Catalog Number ASK-05052-CHC2
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
The dual-lumen picc has been reported to leak where the two ports split.The catheter was placed on (b)(6) 2023.Picc was removed and replaced with a different picc with an over the wire exchange.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, 2-lumen picc for analysis.Signs of use in the form of biological material were observed.It was noted that the catheter body was severed at the 50cm marking.Visual analysis revealed that the proximal extension line had separated from the juncture hub.A portion of the extrusion was still molded within the juncture hub.The separated extension line was not returned for analysis.Microscopic examination confirmed the damage and revealed that edges were smooth and uniform.It was also observed that the extension line was severed below the proximal lip of the juncture hub.The inner diameter of the proximal extension located within the juncture hub measured 0.057", which is within the specification limits of 0.055"-0.059" per the proximal extension line extrusion product drawing.The proximal extension line outer diameter could not be accurately measured as it was located within the juncture hub.Dimensional analysis could not be performed on the rest of the severed extension line as it was not returned.A lab inventory arrow raulerson syringe filled with water was attached to the distal extension line and flushed.No leaks or blockages were observed as the line flushed as intended.Performed per ifu, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".Functional analysis could not be performed on the proximal line as it was not returned.A manual tug test confirmed the distal line was fully secured within the juncture hub and luer hub.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not clamp extension line in close proximity of the extension line hub to reduce the risk of component damage".The report of an extension line/juncture hub separation was confirmed through complaint investigation.Visual analysis revealed that the proximal extension line had separated from the juncture hub.A small portion of the extrusion was still inside the juncture hub.Despite the damage, the sample met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the observed damage, the probable root cause is manufacturing related.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PI PICC 2L: 5FR X 40CM W/ 130CM SS SWG
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18003804
Report Number9680794-2023-00803
Device Sequence Number6538911
Product Code LJS
UDI-Device Identifier10801902095463
UDI-Public10801902095463
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue NumberASK-05052-CHC2
Device Lot Number13F22L0366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown